Alert archive / Indiana / Storm Warnings in 2022

Storm Warning 2, NWS Northern Indiana

December 22, 2022

NWS Northern Indiana issued this storm warning at Dec 22, 2022, 4:44 AM EST. It took effect at Dec 23, 2022, 3:00 AM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 22, 2022, 4:44 AM EST (09:44 UTC)
In effect from
Dec 23, 2022, 3:00 AM EST
Expired
Dec 23, 2022, 11:00 PM EST
In force
20 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

892 
WHUS73 KIWX 220944
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
444 AM EST Thu Dec 22 2022

LMZ043-046-221745-
/O.UPG.KIWX.SR.A.0001.221223T0600Z-221224T0600Z/
/O.NEW.KIWX.SR.W.0002.221223T0800Z-221224T0400Z/
/O.NEW.KIWX.GL.W.0021.221223T0000Z-221223T0800Z/
/O.UPG.KIWX.UP.A.0001.221223T0600Z-221224T1800Z/
/O.NEW.KIWX.UP.W.0001.221223T0300Z-221225T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
444 AM EST Thu Dec 22 2022

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 3 AM EST
FRIDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM EST SATURDAY...
...STORM WARNING IN EFFECT FROM 3 AM TO 11 PM EST FRIDAY...

* WHAT...For the Gale Warning, northwest gales to 35 knots with
  gusts to 40 to 45 knot gales late tonight. Waves building to 10
  to 14 feet. For the Storm Warning, west winds 30 to 40 knots
  with gusts up to 50 knot storms. Waves building to 13 to 18 feet
  on Friday. For the Heavy Freezing Spray Warning, heavy freezing
  spray at a rate of 2 cm per hour or greater expected, and may 
  rapidly accumulate on vessels. 

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Gale Warning, from 7 PM this evening to 3 AM 
  EST Friday. For the Heavy Freezing Spray Warning, from 10 PM 
  this evening to 10 PM EST Saturday. For the Storm Warning, 
  from 3 AM to 11 PM EST Friday.

* IMPACTS...Operating a vessel in heavy freezing spray is
  hazardous. Freezing spray may render mechanical and electronic
  components inoperative. Rapid ice accretion on decks and
  superstructures may result in a catastrophic loss of stability.
  Very strong winds will cause hazardous waves which could capsize
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
7 follow-up statements
870 
WHUS73 KIWX 221512
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1012 AM EST Thu Dec 22 2022

LMZ043-046-222315-
/O.CON.KIWX.GL.W.0021.221223T0000Z-221223T0800Z/
/O.CON.KIWX.UP.W.0001.221223T0300Z-221225T0300Z/
/O.CON.KIWX.SR.W.0002.221223T0800Z-221224T0400Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1012 AM EST Thu Dec 22 2022

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM
EST FRIDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 10 PM EST SATURDAY...
...STORM WARNING REMAINS IN EFFECT FROM 3 AM TO 11 PM EST
FRIDAY...

* WHAT...For the Gale Warning, northwest gales to 35 knots with 
  gusts to 40 to 45 knot gales late tonight. Waves building to 
  10 to 14 feet. For the Storm Warning, west winds 30 to 40 
  knots with gusts up to 50 knot storms. Waves building to 13 to 
  18 feet on Friday. For the Heavy Freezing Spray Warning, heavy 
  freezing spray at a rate of 2 cm per hour or greater expected, 
  and may rapidly accumulate on vessels.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Gale Warning, from 7 PM this evening to 3 AM 
  EST Friday. For the Heavy Freezing Spray Warning, from 10 PM 
  this evening to 10 PM EST Saturday. For the Storm Warning, 
  from 3 AM to 11 PM EST Friday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
623 
WHUS73 KIWX 222047
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
347 PM EST Thu Dec 22 2022

LMZ043-046-230500-
/O.CON.KIWX.GL.W.0021.221223T0000Z-221223T0800Z/
/O.CON.KIWX.UP.W.0001.221223T0300Z-221225T0300Z/
/O.CON.KIWX.SR.W.0002.221223T0800Z-221224T0400Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
347 PM EST Thu Dec 22 2022

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM
EST FRIDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 10 PM EST SATURDAY...
...STORM WARNING REMAINS IN EFFECT FROM 3 AM TO 11 PM EST
FRIDAY...

* WHAT...For the Gale Warning, northwest gales to 35 knots with 
  gusts to 40 to 45 knot gales late tonight. Waves building to 
  10 to 14 feet. For the Storm Warning, west winds 30 to 40 
  knots with gusts up to 50 knot storms. Waves building to 13 to 
  18 feet on Friday. For the Heavy Freezing Spray Warning, heavy 
  freezing spray at a rate of 2 cm per hour or greater expected, 
  and may rapidly accumulate on vessels.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Gale Warning, from 7 PM this evening to 3 AM 
  EST Friday. For the Heavy Freezing Spray Warning, from 10 PM 
  this evening to 10 PM EST Saturday. For the Storm Warning, 
  from 3 AM to 11 PM EST Friday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
599 
WHUS73 KIWX 230311
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1011 PM EST Thu Dec 22 2022

LMZ043-046-231100-
/O.CON.KIWX.GL.W.0021.000000T0000Z-221223T0800Z/
/O.CON.KIWX.UP.W.0001.000000T0000Z-221225T0300Z/
/O.CON.KIWX.SR.W.0002.221223T0800Z-221224T0400Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1011 PM EST Thu Dec 22 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 10 PM EST
SATURDAY...
...STORM WARNING REMAINS IN EFFECT FROM 3 AM TO 11 PM EST
FRIDAY...

* WHAT...For the Gale Warning, northwest gales to 35 knots with
  gusts to 45 knot gales late tonight. Waves building to 10 to 14
  feet. For the Storm Warning, west winds 30 to 40 knots with 
  gusts up to 50 knot storms. Waves building to 13 to 18 feet on 
  Friday. For the Heavy Freezing Spray Warning, heavy freezing 
  spray at a rate of 2 cm per hour or greater expected, and may 
  rapidly accumulate on vessels.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Gale Warning, from 7 PM this evening to 3 AM 
  EST Friday. For the Heavy Freezing Spray Warning, from 10 PM 
  this evening to 10 PM EST Saturday. For the Storm Warning, 
  from 3 AM to 11 PM EST Friday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
833 
WHUS73 KIWX 230939
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
439 AM EST Fri Dec 23 2022

LMZ043-046-231745-
/O.CON.KIWX.SR.W.0002.000000T0000Z-221224T0400Z/
/O.CON.KIWX.UP.W.0001.000000T0000Z-221225T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
439 AM EST Fri Dec 23 2022

...STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 10 PM EST
SATURDAY...

* WHAT...For the Heavy Freezing Spray Warning, heavy freezing 
  spray at a rate of 2 cm per hour or greater may rapidly 
  accumulate on vessels. For the Storm Warning, west winds 35 to 
  40 knots with gusts up to 45 knots and waves 11 to 15 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Heavy Freezing Spray Warning, until 10 PM EST 
  Saturday. For the Storm Warning, until 11 PM EST this evening.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Andersen
756 
WHUS73 KIWX 231613
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1113 AM EST Fri Dec 23 2022

LMZ043-046-240015-
/O.CON.KIWX.SR.W.0002.000000T0000Z-221224T0400Z/
/O.CON.KIWX.UP.W.0001.000000T0000Z-221225T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1113 AM EST Fri Dec 23 2022

...STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 10 PM EST
SATURDAY...

* WHAT...For the Heavy Freezing Spray Warning, heavy freezing 
  spray at a rate of 2 cm per hour or greater may rapidly 
  accumulate on vessels. For the Storm Warning, west winds 35 to 
  40 knots with gusts up to 45 knots and waves 11 to 15 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Heavy Freezing Spray Warning, until 10 PM EST 
  Saturday. For the Storm Warning, until 11 PM EST this evening.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
687 
WHUS73 KIWX 232047
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
347 PM EST Fri Dec 23 2022

LMZ043-046-240500-
/O.CON.KIWX.SR.W.0002.000000T0000Z-221224T0400Z/
/O.CON.KIWX.UP.W.0001.000000T0000Z-221225T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
347 PM EST Fri Dec 23 2022

...STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 10 PM EST
SATURDAY...

* WHAT...For the Heavy Freezing Spray Warning, heavy freezing 
  spray at a rate of 2 cm per hour or greater may rapidly 
  accumulate on vessels. For the Storm Warning, west winds 35 to 
  40 knots with gusts up to 45 knots and waves 11 to 15 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Heavy Freezing Spray Warning, until 10 PM EST 
  Saturday. For the Storm Warning, until 11 PM EST this evening.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
009 
WHUS73 KIWX 240340
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1040 PM EST Fri Dec 23 2022

LMZ043-046-241145-
/O.EXP.KIWX.SR.W.0002.000000T0000Z-221224T0400Z/
/O.CON.KIWX.UP.W.0001.000000T0000Z-221225T0300Z/
/O.NEW.KIWX.GL.W.0022.221224T0400Z-221225T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1040 PM EST Fri Dec 23 2022

...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 10 PM EST
SATURDAY...
...GALE WARNING IN EFFECT UNTIL 10 PM EST SATURDAY...
...STORM WARNING WILL EXPIRE AT 11 PM EST THIS EVENING...

* WHAT...For the Heavy Freezing Spray Warning, heavy freezing
  spray at a rate of 2 cm per hour or greater may rapidly
  accumulate on vessels. For the Gale Warning, west winds 25 to 35
  knots with gusts up to 40 knots and waves 9 to 13 feet 
  expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 10 PM EST Saturday.

* IMPACTS...Operating a vessel in heavy freezing spray is
  hazardous. Freezing spray may render mechanical and electronic
  components inoperative. Rapid ice accretion on decks and
  superstructures may result in a catastrophic loss of stability.
  Strong winds will cause hazardous waves which could capsize or
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this storm warning went out at Dec 22, 1:08 AM EST, 3 hours 36 minutes earlier.

Area forecast discussion, Dec 22, 1:08 AM EST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
108 AM EST Thu Dec 22 2022

.SYNOPSIS...
Issued at 302 PM EST Wed Dec 21 2022

A major winter storm during the holiday travel period will disrupt
plans for many. A very strong winter storm will move through the
region, bring with it snow, blowing and drifting snow, along with
dangerously cold wind chill temperatures.

&&

.UPDATE...(Thursday)
Issued at 1018 PM EST Wed Dec 21 2022

Interesting observational trends upstream this evening including
some whopper temp drops around 40 degrees in one hour with arctic
fropa over the high plains. Vigorous snow bands noted over cntrl NE
ewd into cntrl IA with 1 inch per hour rates observed. In addition
strong isallobaric push noted within intruding arctic airmass and
blizzard conditions being reported from the NE sandhills north into
SD.

Water vapor shows intense mid-upr jet crossing the cntrl Rockies
attm with wave cloud perturbations noted downstream and emerging sfc
low near KGUY. Trends in near term guidance along with early look
at 00Z based short term guidance points to a bombing phase of sfc
cyclone taking place sooner as it lifts out across the area late
aftn through evening which in turns shapes a more impressive
dynamical response aloft especially northeast half in proximity to
rapidly deepening sfc low and negatively tilting H5 low digging
through cntrl IN. Primary change was to curb diurnal highs given
expected stronger forcing aloft and tick snow ratios higher given
upstream reports. This yields a bit more snow especially US30 north.
Otherwise only recommended headline change attm was to include St
Joe MI into blizzard warning.

&&

.SHORT TERM...(This Evening through Saturday)
Issued at 302 PM EST Wed Dec 21 2022

Impending winter storm late Thursday afternoon Upper Great Lakes
surface ridge slides quickly eastward in deference to approaching
potent winter storm. Synergistic phasing of three Canadian vortices
to rapidly deepen southern Saskatchewan with 200-300m/12 hour falls
in base of 5H trough axis. System loops through northern Indiana
Friday morning then deflects northward by Northeast Atlantic ridge.
Convergence of GOMEX and additive southeast Atlantic conveyor
providing wide breadth of moisture with at least 5 g/kg 1000-850 mb
moisture plume lapping southeast CWA late Thursday night. Cross
frontal lift with 40 kt cross-isothermal flow on I290K surface in
advance of surface front lending anafrontal lift/burgeoning shield
of snow spreading rapidly east in wake of frontal passage as frontal
wave begins rapid deepening Thursday afternoon over central Indiana
per consensus into Thursday night as low lifts into southeast Lower
Michigan. Wrapped moisture and moderately strong trowal pivoting
through southern Lower Michigan to enhance snowfall amounts north of
US 6. Strength of front/system quite strong, with notable 25-45F
temperature fall in about 18 hours ending daybreak Friday.
Caveat/differential outcomes possible with regards to how
fast/strong surface low deepens, still some spread with ensembles
backing slightly from extreme wind solutions. However, 12 UTC GFS,
18 UTC GEFS and SREF ensemble plumes remain quite bullish,
especially with respect to snowfall amounts. 40-50 mph wind gusts,
possibly higher along lakeshore Friday, to produce considerable
blowing/drifting on north/south oriented roads with whiteout
conditions at times within blizzard upgrade. Elsewhere multi-hazard
to assure winter storm conditions, albeit with lesser snowfall than
northwest CWA.

Deeper cold air providing moderately strong lake/8H thermal
differential with west-northwest cloud bearing flow Saturday into
Sunday, favoring additional accumulations in Berrien/Cass Counties.

&&

.LONG TERM...(Saturday Night through Wednesday)
Issued at 302 PM EST Wed Dec 21 2022

Primary winter storm lifts to eastern Canadian Maritimes on Monday
with an open northern stream shortwave diving south-southeast
through nation's midsection early next week. Great discrepancy with
respect to handle of associated with potential clipper system,
though continue with low chance PoPs late Sunday night/early Monday
with possible clipper system tracking west through south of region.
Thereafter, sided with blend with dry weather and moderating
temperatures into midweek with transition to quasi-zonal flow.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1259 AM EST Thu Dec 22 2022

Low and mid level moisture will increase from the south tonight in
advance of deepening upstream system that will bring a significant
winter storm to northern Indiana. Strong arctic front will induce
a broad downstream low level frontogenesis response today allowing
a mix of rain and snow to develop. Precip should remain primarily
snow at KSBN, with a period of rain or rain/snow mix at KFWA
before colder air quickly surges across northeast Indiana with a
changeover to snow. Snow banding could be fairly intense with the
arctic front this evening with a period of LIFR conditions
looking likely for both terminals. Abrupt increase in wind speeds
and wind shift to the west is expected from west to east across
northern Indiana in the 23Z-03Z timeframe. Have indicated some 30
knot wind gusts toward end of this period, although short-lived
higher gusts of 35-40 knots will be possible in a brief window
accompanying strong pressure rises with the arctic front. Cigs
should improve to MVFR tonight, but combination of snow and
blowing snow should keep LIFR/IFR conditions in place through
tonight.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Winter Storm Warning from 7 PM this evening to 7 AM EST Saturday
     for INZ005>009-017-018-024>027-032>034-116-216.

     Winter Storm Warning from 4 PM EST /3 PM CST/ this afternoon to
     7 AM EST /6 AM CST/ Saturday for INZ012>015-020-022-023.

     Blizzard Warning from 4 PM EST /3 PM CST/ this afternoon to 7 AM
     EST /6 AM CST/ Saturday for INZ103-104-203-204.

MI...Winter Storm Warning from 7 PM this evening to 7 AM EST Saturday
     for MIZ080-081.

     Blizzard Warning from 4 PM this afternoon to 7 AM EST Saturday
     for MIZ078-079-177-277.

OH...Winter Storm Warning from 7 PM this evening to 7 AM EST Saturday
     for OHZ001-002-004-005-015-016-024-025.

LM...Storm Watch from late tonight through late Friday night for
     LMZ043-046.

     Heavy Freezing Spray Watch from late tonight through Saturday
     afternoon for LMZ043-046.

&&

UPDATE...T
SYNOPSIS...Murphy
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 21, 3:16 PM EST, 13 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
316 PM EST Wed Dec 21 2022

INZ103-104-203-204-MIZ078-177-277-221100-
Northern La Porte-Eastern St. Joseph IN-Southern La Porte-
Western St. Joseph IN-Cass MI-Northern Berrien-Southern Berrien-
316 PM EST Wed Dec 21 2022 /216 PM CST Wed Dec 21 2022/

...BLIZZARD WARNING IN EFFECT FROM 4 PM EST /3 PM CST/ THURSDAY TO
7 AM EST /6 AM CST/ SATURDAY...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Blizzard Warning.

Storm total snow amounts will be quite varied, exceeding 8 inches
near Lake Michigan. West winds could gust as high as 55 mph, and
will cause significant blowing and drifting snow and whiteout
conditions at times. Dangerously cold wind chills of 20 to 30 below
zero are expected Friday into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed.

INZ005>009-017-018-024>027-032>034-116-216-MIZ079>081-OHZ001-002-004-
005-015-016-024-025-221100-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Wabash-
Huntington-Wells-Adams-Grant-Blackford-Jay-Northern Kosciusko-
Southern Kosciusko-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
316 PM EST Wed Dec 21 2022

...WINTER STORM WARNING IN EFFECT FROM 7 PM THURSDAY TO 7 AM EST
SATURDAY...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed.

INZ012>015-020-022-023-221100-
Starke-Pulaski-Marshall-Fulton IN-White-Cass IN-Miami-
316 PM EST Wed Dec 21 2022 /216 PM CST Wed Dec 21 2022/

...WINTER STORM WARNING IN EFFECT FROM 4 PM EST /3 PM CST/ THURSDAY
TO 7 AM EST /6 AM CST/ SATURDAY...

This Hazardous Weather Outlook is for northern Indiana.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed.

LMZ043-046-221100-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
316 PM EST Wed Dec 21 2022

...STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE
FRIDAY NIGHT...
...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH SATURDAY AFTERNOON...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Watch.
   Heavy Freezing Spray Watch.

Heavy Freezing Spray Watch

Westerly gales Thursday night into Saturday evening, with storm
force gusts up to 50 knots at times late Thursday night through
Friday night. Heavy freezing spray is expected as temperatures
plummet into the single digits and teens Friday into Sunday.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 4:44 AM ESTGale WarningIWX22 hr
Dec 22, 4:44 AM ESTHeavy Freezing Spray WarningIWX65 hr

Nearby

Storm Warnings in Indiana, 2022Every storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.